Duke Mathematical Journal

Binomial ideals

David Eisenbud and Bernd Sturmfels

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 84, Number 1 (1996), 1-45.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077243627

Mathematical Reviews number (MathSciNet)
MR1394747

Zentralblatt MATH identifier
0873.13021

Digital Object Identifier
doi:10.1215/S0012-7094-96-08401-X

Subjects
Primary: 13P10: Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases)
Secondary: 13A30: Associated graded rings of ideals (Rees ring, form ring), analytic spread and related topics 14M25: Toric varieties, Newton polyhedra [See also 52B20]

Citation

Eisenbud, David; Sturmfels, Bernd. Binomial ideals. Duke Math. J. 84 (1996), no. 1, 1--45. doi:10.1215/S0012-7094-96-08401-X. http://projecteuclid.org/euclid.dmj/1077243627.


Export citation

References

  • [A] V. I. Arnold, $A$-graded algebras and continued fractions, Comm. Pure Appl. Math. 42 (1989), no. 7, 993–1000.
  • [BS] D. Bayer and M. Stillman, On the complexity of computing syzygies, J. Symbolic Comput. 6 (1988), no. 2-3, 135–147.
  • [BGN] E. Becker, R. Grobe, and M. Niermann, Real zeros and real radicals of binomial ideals, manuscript, 1996.
  • [Br] W. D. Brownawell, Bounds for the degrees in the Nullstellensatz, Ann. of Math. (2) 126 (1987), no. 3, 577–591.
  • [Bu] B. Buchberger, Gröbner bases: an algorithmic method in polynomial ideal theory, Multidimensional Systems Theory, Math. Appl., vol. 16, D. Reidel, Dordrecht, 1985.
  • [BE] D. Buchsbaum and D. Eisenbud, Generic free resolutions and a family of generically perfect ideals, Advances in Math. 18 (1975), no. 3, 245–301.
  • [VR] D. Buchsbaum and D. S. Rim, A generalized Koszul complex. II. Depth and multiplicity, Trans. Amer. Math. Soc. 111 (1964), 197–224.
  • [CT] P. Conti and C. Traverso, Buchberger algorithm and integer programming, Applied algebra, algebraic algorithms and error-correcting codes (New Orleans, LA, 1991), Lecture Notes in Comput. Sci., vol. 539, Springer, Berlin, 1991, pp. 130–139.
  • [CLO] D. Cox, J. Little, and D. O'Shea, Ideals, varieties, and algorithms, Undergraduate Texts in Mathematics, Springer-Verlag, New York, 1992.
  • [DMS] W. Decker, N. Manolache, and F. Schreyer, Geometry of the Horrocks bundle on $\bf P\sp 5$, Complex projective geometry (Trieste, 1989/Bergen, 1989), London Math. Soc. Lecture Note Ser., vol. 179, Cambridge Univ. Press, Cambridge, 1992, pp. 128–148.
  • [DS] P. Diaconis and B. Sturmfels, Algebraic algorithms for generating from conditional distributions, to appear in Ann. Statist.
  • [E] D. Eisenbud, Commutative algebra with a View Toward Algebraic Geometry, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995.
  • [EHV] D. Eisenbud, C. Huneke, and W. Vasconcelos, Direct methods for primary decomposition, Invent. Math. 110 (1992), no. 2, 207–235.
  • [ES] D. Eisenbud and B. Sturmfels, Finding sparse systems of parameters, J. Pure Appl. Algebra 94 (1994), no. 2, 143–157.
  • [F] W. Fulton, Introduction to toric varieties, Annals of Mathematics Studies, vol. 131, Princeton University Press, Princeton, NJ, 1993.
  • [GTZ] P. Gianni, B. Trager, and G. Zacharias, Gröbner bases and primary decomposition of polynomial ideals, J. Symbolic Comput. 6 (1988), no. 2-3, 149–167.
  • [Gi] R. Gilmer, Commutative semigroup rings, Chicago Lectures in Math., University of Chicago Press, Chicago, IL, 1984.
  • [H] I. Hoveijn, Aspects of resonance in dynamical systems, Ph.D. thesis, University of Utrecht, Netherlands, 1992.
  • [Kol] J. Kollár, Sharp effective Nullstellensatz, J. Amer. Math. Soc. 1 (1988), no. 4, 963–975.
  • [Kor] E. Korkina, Classification of $A$-graded algebras with $3$ generators, Indag. Math. (N.S.) 3 (1992), no. 1, 27–40.
  • [KPR] E. Korkina, G. Post, and M. Roelofs, Algèbres graduées de type $A$, C. R. Acad. Sci. Paris Sér. I Math. 314 (1992), no. 9, 653–655.
  • [L] S. Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965.
  • [MM] E. Mayr and A. Meyer, The complexity of the word problems for commutative semigroups and polynomial ideals, Adv. in Math. 46 (1982), no. 3, 305–329.
  • [RS] L. Robbiano and M. Sweedler, Subalgebra bases, Commutative algebra (Salvador, 1988), Lecture Notes in Math., vol. 1430, Springer, Berlin, 1990, pp. 61–87.
  • [Sta] R. Stanley, Generalized $H$-vectors, intersection cohomology of toric varieties, and related results, Commutative algebra and combinatorics (Kyoto, 1985), Adv. Stud. Pure Math., vol. 11, North-Holland, Amsterdam, 1987, pp. 187–213.
  • [Stu1] B. Sturmfels, Gröbner bases of toric varieties, Tohoku Math. J. (2) 43 (1991), no. 2, 249–261.
  • [Stu2] B. Sturmfels, Asymptotic analysis of toric ideals, Mem. Fac. Sci. Kyushu Univ. Ser. A 46 (1992), no. 2, 217–228.
  • [T] R. Thomas, A geometric Buchberger algorithm for integer programming, to appear in Math. Oper. Res.
  • [X] S. Xambó, On projective varieties of minimal degree, Collect. Math. 32 (1981), no. 2, 149–163.
  • [Y] C. K. Yap, A new lower bound construction for commutative Thue systems with applications, J. Symbolic Comput. 12 (1991), no. 1, 1–27.